Skin Rash During Recovery?

Has anyone else been beset with an upper torso skin rash immediately after a PM implant?

I've actually had two implant ops, a week apart due to the first right atrial lead dislodging and pacing my diaphragm. Heart wise, Take 2 seems to be doing splendidly. But after this one I've had a spreading rash accross my upper torso including areas that no tape had touched.

Same prodedure, same materials, same drugs and only one week apart, yet I'm giving myself a Cortizone-10 coating each night now.

Thanks,

Itchy


6 Comments

Rash

by AgentX86 - 2019-05-23 10:15:56

Perhaps you're sensitive to the glop you're putting on your wound? I was told to put nothing on mine. ...to let as much air get to it as possible.

Rash after PM insertion

by Selwyn - 2019-05-23 11:21:25

If over both sides of your chest- most likely to be an allergy from the antiseptic, especially if you are otherwise well. Cortisone is fine. 

If one sided, at least early shingles should be considered- I would not want you to put hydrocortisone on that as it could worsen the problem. 

Thanks for replies

by CatDad - 2019-05-23 11:50:07


I'm seeing a doctor in a couple of hours for the rash. It appeared the morning after lead revision surgery while I was still in the hospital and before I applied any Cortizone at home.

 

Allergies

by Hooked86 - 2019-05-23 23:01:51

I had mine implanted two weeks ago tomorrow and started having pimple like bumps. Turns out it was an allergy to the glue that is put on before the steri strips. I’ve been using cortisone cream as well.

allergies

by SamanthaS - 2019-05-24 10:55:44

was SOOOO allergic to the steri-strips and the anticeptic wash.  Itched for weeks.  Try CeraVe Itche relief, but not on the wound until it heals.  I'm still using it 4 months later.

Progress

by CatDad - 2019-05-25 17:59:44


Two days later now and I've gotten rid of about 2/3rds of the rash. No more lobster red regions on inside of upper arms, armpits and chest sides which were the most affected of all.

GP prescribed me triamcinolone ointment and I've put it on thick. Feels kind of gross to always be greased like a machine but it's better than the itching and scary color!

Doc and several nurses said it's likeliest an allergic reaction to the Betadine scrubdown you get on the OR table. Also have a few pinpoint spots from electrode adhesive just to add some variety :-)

You know you're wired when...

Your favorite poem is “Ode to a Cardiac Node”.

Member Quotes

Pacemakers are very reliable devices.